Alert archive / Kentucky / Flash Flood Warnings in 2025

Flash Flood Warning 87, NWS Louisville, KY

October 7, 2025Bullitt County, Jefferson County, Kentucky

NWS Louisville, KY issued this flash flood warning at Oct 7, 2025, 11:14 AM EDT for Bullitt County, Jefferson County, Kentucky. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2025, 11:14 AM EDT (15:14 UTC)
Expired
Oct 7, 2025, 2:15 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Bullitt County, KY, Jefferson County, KY

The radar

The Louisville radar (KLVX), 23 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 11:18 AM EDTFLASH FLOOD2 Sw Saint Matthews, KYReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
Oct 7, 11:21 AM EDTFLASH FLOOD1 Se Louisville, KYReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
Oct 7, 11:35 AM EDTFLASH FLOOD2 Ne Shively, KYTruck stuck in flood water.
Oct 7, 11:36 AM EDTFLASH FLOOD3 Ne Shively, KYSUV stuck in water with one person in the vehicle.
Oct 7, 11:52 AM EDTFLASH FLOOD1 W Valley Station, KYWater rescue with a SUV submerged in water.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

189 
WGUS53 KLMK 071514
FFWLMK
KYC029-111-071815-
/O.NEW.KLMK.FF.W.0087.251007T1514Z-251007T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
1114 AM EDT Tue Oct 7 2025

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Northern Bullitt County in central Kentucky...
  Jefferson County in central Kentucky...

* Until 215 PM EDT.

* At 1114 AM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 3 inches of rain have fallen. Additional rainfall amounts of 
  0.5 to 2 inches are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Louisville, New Albany, Jeffersontown, St. Matthews, Shively, 
  Lyndon, Middletown, Douglass Hills, Hurstbourne and Windy Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3810 8590 3816 8591 3819 8589 3823 8584
      3827 8584 3826 8551 3804 8552 3803 8592

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CSG
2 follow-up statements
777 
WGUS73 KLMK 071614
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
1214 PM EDT Tue Oct 7 2025

KYC029-111-071815-
/O.CON.KLMK.FF.W.0087.000000T0000Z-251007T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bullitt KY-Jefferson KY-
1214 PM EDT Tue Oct 7 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EDT THIS 
AFTERNOON FOR NORTHERN BULLITT AND JEFFERSON COUNTIES...

At 1214 PM EDT, Louisville Jefferson County Emergency Management 
reported thunderstorms producing heavy rain in Louisville. Between 2 
and 4 inches of rain have fallen. Additional rainfall amounts of 0.5 
to 1 inch are possible in the warned area. Flash flooding is already 
occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Louisville, New Albany, Jeffersontown, St. Matthews, Shively, 
  Lyndon, Middletown, Douglass Hills, Hurstbourne and Windy Hills.

There have been several reports of water-related calls for service 
across Louisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3810 8590 3816 8591 3819 8589 3823 8584
      3827 8584 3826 8551 3804 8552 3803 8592

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RJS
274 
WGUS73 KLMK 071814
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
214 PM EDT Tue Oct 7 2025

KYC029-111-071824-
/O.EXP.KLMK.FF.W.0087.000000T0000Z-251007T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bullitt KY-Jefferson KY-
214 PM EDT Tue Oct 7 2025

...FLASH FLOOD WARNING AT 215 PM EDT THIS AFTERNOON FOR NORTHERN 
BULLITT AND JEFFERSON COUNTIES HAS BEEN REPLACED WITH A FLOOD 
WARNING...

The heavy rain has ended. Please continue to heed remaining road 
closures.

&&

LAT...LON 3810 8590 3816 8591 3819 8589 3823 8584
      3827 8584 3826 8551 3804 8552 3803 8592

$$

AMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 9:51 AM EDT, 1 hour 23 minutes earlier. Its key messages:

  • * Widespread soaking moderate rain, with a few embedded thunderstorms, continue throughout today. Widespread rainfall amounts of 1 to 3" are expected. Localized swaths of 3-5+" may lead to minor flooding issues. * Conditional low-end severe threat possible along KY/TN border this afternoon, but confidence remains low. * Cooler and more seasonal temperatures arrive by late week, with a mostly dry forecast anticipated.
Area forecast discussion, Oct 7, 9:51 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
951 AM EDT Tue Oct 7 2025

.KEY MESSAGES...

*  Widespread soaking moderate rain, with a few embedded
   thunderstorms, continue throughout today. Widespread rainfall
   amounts of 1 to 3" are expected. Localized swaths of 3-5+" may
   lead to minor flooding issues.

*  Conditional low-end severe threat possible along KY/TN border
   this afternoon, but confidence remains low.

*  Cooler and more seasonal temperatures arrive by late week, with
   a mostly dry forecast anticipated.

&&

.UPDATE...
Issued at 950 AM EDT Tue Oct 7 2025

13Z surface analysis shows 1014 mb low pressure centered near
Mayfield, KY, although the latest regional radar suggests that
mesolows may be trying to develop farther to the north near
Owensboro. Extending off to the east-northeast of the low is a broad
band of deep moisture convergence, with 2+" PWATs advecting into the
region immediately ahead of the low. This has contributed to the
enhancement of a roughly east-west oriented band of moderate to at
times heavy precipitation located near the I-64 corridor. Latest
radar estimates show widespread rates of around 0.5-1"/hr with this
band, with isolated convective cells showing 2-4"/hr rates. As the
broader sfc front begins to encroach from the NW, the low and the
band of heavy rain will pivot to the east, and possibly the east-
southeast later this morning and into the afternoon. Along and just
south of the I-64 corridor is where the heavier precipitation totals
are expected to occur, and additional flood advisories/warnings may
be needed later today. On the other hand, expected rainfall amounts
have decreased slightly along the KY/TN border, though areal
averages of 1 to 2" are still likely.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 339 AM EDT Tue Oct 7 2025

===== Early Morning Discussion =====

Early this morning, the initial round of light rain that occurred
yesterday evening has shifted northward over the past few hours,
with a lull in precip activity currently across a large portion of
the forecast area. KY Mesonet and other obs generally show a range
of 0.25-0.50" of rainfall in the last 24 hours across the region,
though a few outliers in the 0.75-1.0" range are noted as well.
Temps have been fairly steady over the past few hours thanks to the
cloud cover and rain, with upper 60s to right near 70F this morning.
Sfc analysis early this morning depicts a rich plume of moisture
extending into western KY from an enhanced 850-925mb moisture
transport axis, with PWATs exceeding 1.5" for our entire area. The
sfc low is also exiting northeast Arkansas and beginning to enter
western TN, and is a bullseye of PWATs over 2 inches as a result of
better low level moisture convergence and 40kt 850mb jet core. Off
to the northwest, the elongated sfc cold front is stretching from
northern Illinois through central Missouri, which is located under a
positive tilted upper trough that is shifting across the central US.
For the rest of the pre-dawn hours, we'll see the rain shield expand
from southwest to northeast as the low level jet ramps up across our
area.

===== Moderate to Heavy Rain Today =====

The mid-Mississippi Valley sfc low is drawing quite a moisture fetch
up into the TN and OH valleys today, and will combine with an
approaching sfc cold front to provide widespread moderate to heavy
rain to the region throughout the daylight hours. Deep southerly
flow ahead of the cold front will continue to provide a rich
moisture plume into the area, with PWATs over 1.5" expected. HREF PW
probs suggest a 75% chance of exceeding 2" PWAT values in our
southwestern CWA late morning, but it'll be a 50/50 chance for the
rest of the counties mainly along and south of the KY Pkwys today.
North of the Pkwys, the chances decrease the further north you go.

With the help of the approaching cold front today, the sfc low will
take on a more eastward trajectory across north-central TN today.
This will set up our precip axis to mainly be from southwest to
northeast, with the greatest QPF axis following the KY Pkwys across
the Commonwealth. Forecast confidence remains high on seeing a
widespread 1-3" of rainfall today as multiple bands of soaking
moderate to heavy rainfall spread across the area. However, given
the potential convective nature of the precip, we very well may see
some locally high amounts that could lead to some localized flooding
issues. The 00z HREF 24-hr LPMM QPF shows a general 1 to 3 inches
across the area today, though some locally 3-5+ inch amounts can't
be ruled out. Our experimental Probabilistic Precip Portal agrees,
with generally a 70-80% chance of exceeding 2 inches of rain, and 40-
50% chance for exceeding 3 inches.

There was consideration for a Flood Watch for today, but given the
current drought status and Flash Flood guidance, continued without a
headline at this time. OHRFC Flash Flood guidance depicts 1-hr FFG
around 3 inches, 3-hr FFG around 4 inches, and 6-hr FFG around 5
inches. Regardless of the drought status or FFGs, this amount of
rainfall will still likely lead to several flood advisories and
maybe a few localized Flash Flood Warnings.

===== Conditional Low-End Severe Threat =====

Other than the widespread rain threat today, there is a conditional
low-end severe threat worth at least mentioning in the forecast.
With the sfc low tracking across TN today, and ahead of the cold
front, our low level helicity and shear values along the TN border
will increase this afternoon for a brief period, which would create
a somewhat favorable hodograph with a veering low level wind profile
and south-southeast sfc flow. The main limiting factor will be
instability, as it remains uncertain if we will be able to realize
any SBCAPE given the cloud cover and precip expected. Regardless, hi-
res guidance is picking up on the potential for our 0-1km SRH values
to increase to nearly 150-200 m2/s2 along with deep-layer shear
exceeding 35kts across our southern row of counties this afternoon
as the sfc low pivots. Wouldn't be surprised if SPC did draw in a
Marginal risk later today, but again the main concern will be how
much instability will be available.

===== Drier Trend Arrives Tonight =====

FROPA will take place later on this afternoon or evening, leading to
a sharp wind shift to northerly flow. We may have a thin line of
post-frontal precip to deal with before the drier air arrives, but
eventually a drier trend will settle in. Additionally, we'll see
clearing skycover, and much cooler temps to follow. Temps will
likely range from northwest to southeast due to the front and cloud
cover. As such, our southern IN counties could see upper 40s
tonight, though our Lake Cumberland area will remain closer to 60.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 339 AM EDT Tue Oct 7 2025

===== Wednesday - Friday =====

The cold front will be sliding east of the Appalachians by Wednesday
morning, leaving a much drier trend for the second half of the work
week. Upper clouds could linger in our south and east through the
Wednesday morning time frame as the upper trough axis pivots east of
the I-65 corridor, but increasing sunshine is to be expected through
the day as sfc high pressure builds across the Great Lakes region.
If you're looking for fall, you'll like the temperature forecast for
the long term. Highs on Wednesday are expected to remain in the
upper 60s to low 70s, with decreasing humidity. Wednesday night will
feature clear skycover and light winds, which will support good
radiation cooling combined with CAA regime from the sfc high to our
north. We'll likely see temps drop into the 40s region-wide
Wednesday night into Thursday morning.

Beautiful weather continues for Thursday and Friday, with additional
sunshine and cooler temps. Highs for Thursday are forecast to be
upper 60s and low 70s again. By Friday, the sfc high will be
shifting to the east of the Great Lakes, which will support slightly
warmer temps with highs in the low to mid 70s. A weak shortwave
ejecting southward from Canada may push across the region, leading
to a slight increase in cloud cover for Friday. However, current
guidance keeps fairly dry air in place, so no rain chances at this
time.

===== Next Weekend =====

Upper level ridging amplifies over the central US for the weekend,
which will expand sfc high pressure over the region. Dry weather is
expected to continue, with a slight warming trend over the weekend
and into early next week. We could see the aforementioned upper
shortwave eventually deepen into a closed low over the southeastern
US, though any moisture associated with that system is currently
expected to remain east of the Appalachians. Temps creep back into
the mid 70s for the weekend, though morning lows in the 40s will be
a nice touch for those looking for fall weather.

&&

.AVIATION /12Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 646 AM EDT Tue Oct 7 2025

MVFR and IFR conditions are beginning to settle in this morning as
moderate to heavy showers spread across the region. Expect impacts
to flight cats throughout today as widespread showers and embedded
storms continue. Restrictions to MVFR or IFR cigs and vis are
expected at every terminal through at least this morning, but will
begin to see slow and gradual improvements through this afternoon
and evening at HNB, SDF, and BWG. LEX and RGA are expected to see
IFR through the end of the forecast period as low stratus along the
front lingers into tomorrow morning. Otherwise, we will see our
winds shift from a southerly flow today to a northerly flow behind
the cold front later on tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

UPDATE...CSG
SHORT TERM...CJP
LONG TERM...CJP
AVIATION...CJP
Hazardous weather outlook, Oct 7, 3:58 AM EDT, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
358 AM EDT Tue Oct 7 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-080800-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
358 AM EDT Tue Oct 7 2025 /258 AM CDT Tue Oct 7 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

Widespread showers and thunderstorms continue today. Moderate to
heavy rainfall will lead to 1-3 inches of rain today, which could
result in some localized flooding issues. Lightning will be possible
with any embedded storms today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move SW to NE at 15-20 mph this morning, 20-30 mph this
afternoon.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:50 AM EDTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Hancock, Hardin, Jefferson, Meade and 5 more6 hr
Oct 7, 11:03 AM EDTAreal Flood AdvisoryLMKAnderson, Franklin, Henry, Mercer, Nelson, Shelby and 3 more5 hr
Oct 7, 11:25 AM EDTAreal Flood WarningLMKBreckinridge, Hancock, Meade5 hr
Oct 7, 11:51 AM EDTAreal Flood AdvisoryLMKAnderson, Breckinridge, Bullitt, Grayson, Hardin, Larue and 5 more5 hr
Oct 7, 12:03 PM EDTFlash Flood WarningLMKBullitt, Jefferson, Shelby, Spencer4 hr
Oct 7, 12:32 PM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Franklin, Harrison, Jessamine and 4 more5 hr
Oct 7, 12:52 PM EDTAreal Flood AdvisoryLMKHenry, Oldham, Shelby, Trimble3 hr
Oct 7, 1:25 PM EDTAreal Flood WarningLMKAnderson, Franklin, Henry, Mercer, Nelson, Scott and 4 more4 hr
Oct 7, 2:14 PM EDTAreal Flood WarningLMKBullitt, Jefferson105 min
Oct 7, 2:33 PM EDTFlash Flood WarningLMKFayette3 hr
Oct 7, 2:54 PM EDTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade, Nelson69 min
Oct 7, 3:52 PM EDTAreal Flood WarningLMKBourbon, Clark, Fayette2 hr

Nearby

Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.